Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 19, 2006, 9:17 AM CST for Lampasas County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2006, 9:17 AM CST (15:17 UTC)
- Expired
- Mar 19, 2006, 9:53 AM CST
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 97 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 5:56 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 19, 5:56 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 556 AM CST SUN MAR 19 2006 .AVIATION... LVFR THIS MORNING...POSSIBLY MVFR LATER THIS MORNING...BUT WITH RA AND TSRA EXPECTED MUCH OF THE NEXT 24 HOURS. SHOULD BE A BREAK THIS MORNING....BUT MORE STORMS TO COME LATER. 80 && .DISCUSSION... 403 AM... THE MODELS HAVE DONE A FAIRLY GOOD JOB WITH THIS SYSTEM...EVEN WITH PRECIPITATION FORECASTS. NORMALLY...WE WOULD EXPECT MORE OF A FLASH FLOOD THREAT WITH MULTI-DAY EVENTS LIKE THIS...BUT STORMS HAVE BEEN MOVING QUICKLY ENOUGH TO NEGATE HUGE RAINFALL TOTALS...AND RAIN ACTIVITY HAS EXTENDED ACROSS SLIGHTLY DIFFERENT AREAS WITH EACH BATCH OF SHOWERS AND THUNDERSTORMS. SPC HAS HANDLED THE SEVERE WEATHER THREAT WELL (THE BEST INSTABILITIES AND SHEARS HAVE REMAINED IN SOUTHWEST TEXAS THROUGHOUT THE LAST SEVERAL DAYS.) GENERALLY...THE SYSTEM HAS BEEN WELL BEHAVED...BRINGING BADLY NEEDED RAINFALL TO MANY PARTS OF THE SOUTHERN PLAINS. MORE OF THAT WILL COME TODAY AND TONIGHT...BEFORE THE STORM SYSTEM MOVES OFF TO THE EAST LATE TONIGHT AND MONDAY. SO...WHAT COULD GO WRONG? ONE THING THAT COMES TO MIND IS THAT THE STRONG SURFACE LOW MOVES ACROSS NORTH TEXAS TONIGHT...POSSIBLY MOVING RIGHT ACROSS THE METROPLEX. THE ETA AND MESO-ETA SHOW THAT A TIGHTLY WOUND BALL OF HIGH VALUES OF STORM RELATIVE HELICITY (ROTATION POTENTIAL FOR STORMS) AND MODERATE INSTABILITY ACCOMPANIES THE SURFACE LOWS TRACK. MOST LIKELY THE SYSTEM WILL NOT BE LIFTING SURFACE AIR PARCELS INTO THIS AIR MASS TOWARDS MIDNIGHT OR LATER. THUS...STORMS PROBABLY WONT REALIZE SUCH LARGE VALUES OF STORM RELATIVE HELICITY. FURTHERMORE...WIDESPREAD THUNDERSTORMS MAY SPREAD VARIOUS OUTFLOWS AROUND...DIMINISHING THE NOCTURNAL INSTABILITY. BUT...WE WILL BE WATCHING AS THE LOW MOVES ALONG ITS TRACK TONIGHT...JUST IN CASE. COOLER AND AND DRIER WEATHER WILL FOLLOW THE STORM SYSTEM...WITH LOW CHANCES FOR RAIN LATER IN THE WEEK...BUT THIS SYSTEM LOOKS A BIT WEAKER ON THE LATEST MODEL RUNS. WE HAVE GONE ABOVE MOS TEMPERATURE FORECASTS MONDAY AFTERNOON...PRIOR TO ARRIVAL OF THE COOL FRONT. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 58 51 71 38 / 100 80 20 0 WACO, TX 65 51 74 38 / 80 80 20 0 PARIS, TX 50 45 63 37 / 100 80 50 10 DENTON, TX 56 47 67 35 / 100 80 20 0 MCKINNEY, TX 55 46 69 35 / 100 80 40 0 DALLAS, TX 59 51 72 39 / 100 80 20 0 TERRELL, TX 60 47 72 34 / 100 80 40 0 CORSICANA, TX 61 53 72 38 / 80 80 40 0 TEMPLE, TX 69 54 74 37 / 80 80 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /26
Hazardous weather outlook, Mar 19, 4:06 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 406 AM CST SUN MAR 19 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 406 AM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT...AS A WARM FRONT AND THE MAIN UPPER LEVEL LOW MOVE ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY SEVERE WEATHER THREATS. THUNDERSTORMS SHOULD TAPER OFF FROM WEST TO EAST MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEDNESDAY NIGHT THROUGH THURSDAY WILL BE THE NEXT PERIOD WITH A SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH TEXAS FOR HAIL REPORTS TODAY.
In the hours before
Special weather statement, Mar 19, 8:57 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 857 AM CST SUN MAR 19 2006 TXZ142-143-156-157-191530- CORYELL-HAMILTON-LAMPASAS-MILLS- 857 AM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER UPDATE... AT 857 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORMS NEAR SCALLORN IN SOUTHERN MILLS COUNTY AND ANOTHER ONE BETWEEN HAMILTON AND JONESBORO. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...VERY HEAVY RAINFALL AND CONSIDERABLE CLOUD TO GROUND LIGHTNING AS THEY MOVE NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CASTOR...EVANT...HAMILTON... JONESBORO...SCALLORN AND STAR.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 11:31 AM CST | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| Mar 19, 11:46 AM CST | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Mar 19, 12:15 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath | 45 min |
| Mar 19, 12:30 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 19, 1:08 PM CST | Flash Flood Warning | FWD | Hood, Somervell | 2 hr |
| Mar 19, 1:31 PM CST | Flash Flood Warning | FWD | Collin, Rockwall | 3 hr |
| Mar 19, 2:02 PM CST | Flash Flood Warning | FWD | Ellis | 3 hr |
| Mar 19, 2:27 PM CST | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 24 more | 28 hr |
| Mar 19, 2:37 PM CST | Flash Flood Warning | FWD | Hunt, Kaufman | 3 hr |
| Mar 19, 2:44 PM CST | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Mar 19, 3:09 PM CST | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 51 min |
| Mar 19, 3:24 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 19, 4:09 PM CST | Flash Flood Warning | FWD | Comanche, Erath, Palo Pinto, Parker, Wise | 3 hr |
| Mar 19, 4:23 PM CST | Flash Flood Warning | FWD | Collin, Rockwall | 3 hr |
| Mar 19, 4:54 PM CST | Flash Flood Warning | FWD | Cooke, Denton, Grayson | 3 hr |
| Mar 19, 5:36 PM CST | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Mar 19, 5:57 PM CST | Flash Flood Warning | FWD | Ellis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.